Calling all SSRI users! How long will it take to start losing weight gained from Lexapro / Cipralex?
I was on Cipralex for about 3 months and noticed a change in weight rather quickly. I quit immediately after discovering it was from the medication. It's been 2 months since I stopped. I've been researching like crazy but haven't found any real answers. How long did it take you to lose the weight you gained? Was it a matter of time? I have never had a problem losing weight until now and I am terrified that it will never come off. What if the meds changed me for good?!
The medication induced changes in your metabolism and caused weight gain. Even if you are off the drug, your metabolism still need to adapt to a drug free system. This can be slow, and losing weight can be harder than gaining weight for certain individual.
Your condition is not permanent, the change in your metabolism is temporary unless you're at an age that would suggest a slower metabolism.
You should be careful with your calorie intakes, exercise and I think you will be doing just fine and your metabolism will return to normal and you will eventually lose weight.
I had been on Cipralex for 2 years and never experienced any weight gain...the drug also made me sick when i stopped it and went back on it so my family doctor put me on zoloft. I hope you can find the answers your looking for! good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.